Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 158, NWS Charleston, WV

July 30, 2012McDowell County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 30, 2012, 8:35 PM EDT for McDowell County, West Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2012, 8:35 PM EDT (00:35 UTC)
Expired
Jul 30, 2012, 9:17 PM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County McDowell County, WV

The radar

The Charleston,WV radar (KRLX), 102 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WUUS51 KRLX 310035
SVRRLX
WVC047-310130-
/O.NEW.KRLX.SV.W.0158.120731T0035Z-120731T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
835 PM EDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MCDOWELL COUNTY IN WEST VIRGINIA...

* UNTIL 930 PM EDT

* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JOLO...OR 14 MILES NORTHEAST OF GRUNDY...AND MOVING NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  AVONDALE...PANTHER AND IAEGER.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3732 8187 3736 8193 3739 8193 3741 8192
      3742 8194 3750 8196 3751 8194 3750 8175
      3731 8181
TIME...MOT...LOC 0036Z 189DEG 5KT 3738 8188

$$

08
2 follow-up statements
134 
WWUS51 KRLX 310057
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
857 PM EDT MON JUL 30 2012

WVC047-310130-
/O.CON.KRLX.SV.W.0158.000000T0000Z-120731T0130Z/
MCDOWELL WV-
857 PM EDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN MCDOWELL COUNTY...

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR IAEGER...OR 14 MILES WEST OF WELCH...MOVING NORTH AT 5
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANTHER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3738 8187 3741 8192 3751 8194 3750 8175
      3737 8180
TIME...MOT...LOC 0058Z 193DEG 5KT 3742 8183

$$

08
631 
WWUS51 KRLX 310117
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
917 PM EDT MON JUL 30 2012

WVC047-310127-
/O.CAN.KRLX.SV.W.0158.000000T0000Z-120731T0130Z/
MCDOWELL WV-
917 PM EDT MON JUL 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCDOWELL COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS AND
PEA SIZE HAIL ARE STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3738 8187 3741 8192 3751 8194 3750 8175
      3737 8180
TIME...MOT...LOC 0117Z 193DEG 5KT 3745 8182

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 7:33 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 30, 7:33 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT MON JUL 30 2012

.SYNOPSIS...
WEAK HIGH PRESSURE SLIDES EASTWARD MONDAY NIGHT. UPPER LEVEL
DISTURBANCE PASSES TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE
CROSSES WEDNESDAY THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
730 PM UPDATE...THUNDERSTORMS AND PROPAGATION CURRENTLY BEING DRIVEN
BY OUTFLOW BOUNDARIES FROM PREVIOUS STORMS. ADJUSTED POPS SLIGHTLY
FURTHER WEST PER RADAR TRENDS. STRONGEST STORMS SHOULD BEGIN
WINDING DOWN OVER THE COURSE OF THE NEXT HOUR OR TWO.

PREVIOUS DISCUSSION...INFLUENCES OF HIGH PRESSURE WILL BE SLOW TO
RELINQUISH CONTROL AFTER TODAY...BUT A GREAT LAKES SURFACE LOW
WITH AN EMBEDDED SHORT WAVE TROUGH IN THE NORTHWEST FLOW ALOFT
WILL PUT AN END TO THE BRIEF DRY SPELL FOR OUR AREA. THIS IS SAID
DESPITE THE FACE A FEW DAYTIME HEATING ELEVATED THUNDERSTORMS ARE
OCCURRING...AND WILL CONTINUE TO OCCUR UNTIL LATER THIS EVENING.
INITIATION OF CONVECTION WILL BE RELEGATED TO THE EASTERN
MOUNTAINS...BUT MAY DRIFT TO THE NORTH AND CLIP THE EASTERN
LOWLANDS WITH THEIR FORWARD MOTION. OTHERWISE...LOWLAND AREAS ARE
CAPPED IN THE MID LEVELS...AND LARGELY STARVED OF ANY APPRECIABLE
MOISTURE DEPTH.

OVERNIGHT PERIOD GETS A LITTLE BIT TRICKIER WITH THE NAM HINTING
AT AN INCREASE IN THE DEPTH SLIGHTLY TONIGHT WHILE
MAINTAINING ELEVATED CAPE. AS A RESULT...DID NOT GO COMPLETELY
CLEAR...AND GAMBLED ON NO POPS AFTER 04Z...BUT CAN ENVISION A PESKY
SMALL CELL OR TWO HANGING AROUND. THIS WILL BE ONE OF THOSE TIMES
WHERE LOW POPS AND LOW SKIES WILL COEXIST SIMULTANEOUSLY. DO
THINK THAT THERE WILL BE PLENTY OF CLEAR PATCHES...AND FOG
DEVELOPMENT SHOULD BE GOOD TO GO.

WEAK LOW PRESSURE SYSTEM AND EMBEDDED TROUGH ALOFT APPROACHES
TUESDAY...WARRANTING AN INCREASE IN THE POPS...WITH LIKELIES
POSSIBLE. ATMOSPHERE WILL BE PRIMED AND READY TO GO WITH PWAT
VALUES BACK TO THE 1.5 INCH RANGE. MAY TAKE A FEW HOURS DURING THE
AFTERNOON TO ERODE A WEAKER MID LEVEL CAP...WITH BUFR SOUNDINGS
SHOWING THIS ACHIEVED BY 00Z WEDNESDAY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE AFOREMENTIONED SYSTEM WILL DROP SOUTHEASTWARD ACROSS THE AREA
TUESDAY NIGHT AND WEDNESDAY...WITH THE MODELS IN DECENT AGREEMENT.
THE BEST CHANCE OF STORMS WILL CONTINUE TUESDAY NIGHT INTO EARLY
WEDNESDAY...THEN DECREASE FROM NORTHWEST TO SOUTHEAST UNTIL THE
SYSTEM EXITS THE MOUNTAINS LATER WEDNESDAY. ALTHOUGH THIS LOOKS TO BE
ANOTHER TYPICAL SUMMER CASE OF THE SURFACE FRONT ITSELF WASHING OUT
AS IT MOVES THROUGH OUR AREA...THE UPPER SYSTEM AND DRIER AIR ALOFT
WILL CONTINUE MOVING SOUTHEAST AND EXIT LATER WEDNESDAY...TAKING THE
STORMS WITH IT. SO BY WEDNESDAY NIGHT...HAVE TERMINATED ALL POPS.
THIS SYSTEM WILL NOT BE AS WET OR UNSTABLE AS PREVIOUS SYSTEMS WITH
THE DEEPER MOISTURE AND HEAT REMAINING TO OUR SOUTH AND WEST.
STILL...A FEW STRONG STORMS ARE NOT OUT OF THE QUESTION.

WEAK HIGH PRESSURE WILL BUILD IN FOR THURSDAY AND FRIDAY...WITH ANY
LINGERING LOW LEVEL MOISTURE AND CLOUDS LEFT BEHIND MIXING OUT
THURSDAY MORNING FOR AFTERNOON SUNSHINE. EXPECT SUNSHINE TO CONTINUE
ON FRIDAY. TEMPERATURES WILL NOT REALLY COOL BEHIND THIS SYSTEM
THURSDAY WITH DRIER AIR AND MORE SUNSHINE...BUT HUMIDITIES WILL BE
LOWER THURSDAY. SO LOOK FOR TEMPERATURES WEDNESDAY AND THURSDAY NEAR
90 DEGREES...BUT LOWER HUMIDITY THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HEIGHTS ONCE AGAIN BUILD IN FROM THE WEST FRIDAY WITH THE BERMUDA
HIGH STRENGTHENING...ALLOWING THE HEAT AND HUMIDITY TO MOVE BACK IN
FROM THE SOUTHWEST. CHANCES FOR STORMS INCREASE BY THE WEEKEND AS
ANOTHER NORTHWEST FLOW SYSTEM AND ATTENDING COLD FRONT DROP
SOUTHEASTWARD TOWARD THE AREA. TEMPS WILL ALSO WARM BACK INTO THE
90S AHEAD OF THE FRONT.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/... SCATTERED CONVECTION
CONTINUES IN THE MOUNTAINS THIS EVENING. SKY LIKELY TO NOT COMPLETELY
CLEAR AS THE MID LEVEL RH INCREASES...BUT ENOUGH CLEAR PATCHES THROUGH
THE NIGHT WILL ALLOW VALLEY FOG DEVELOPMENT. MOST TERMINALS LIFR BY
DAWN...AND SLOW IMPROVEMENT POSSIBLY TAKING 2 HOURS AFTER DAWN TO
ACHIEVE VFR ONCE AGAIN. VFR TUESDAY...BUT LIKELY TO SEE MORE AREAL
COVERAGE OF THUNDERSTORMS IN THE AFTERNOON AND EVENING...LIKELY
NECESSITATING VCTS/CB. TSRA WILL NOT BE OUT OF THE QUESTION.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH.

ALTERNATE SCENARIOS: TIMING AND DENSITY OF FOG COULD VARY DUE TO
PATCHES OF PASSING CLOUD COVER. OBSERVATIONS MAY BOUNCE SLIGHTLY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            TUE 07/31/12
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    M    M    L    L    L    L    L    L
HTS CONSISTENCY  H    H    H    H    H    M    M    H    L    L    L    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    M    H    L    L    L    L    L    L    L
PKB CONSISTENCY  H    H    H    H    M    M    M    L    L    L    L    L
CKB CONSISTENCY  H    H    H    H    M    M    M    L    L    L    L    L

AFTER 00Z WEDNESDAY...
BRIEF IFR POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY
AFTERNOON THROUGH WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...50/26
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...50/26
Hazardous weather outlook, Jul 30, 2:07 AM EDT, 18 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
207 AM EDT MON JUL 30 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-310615-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
207 AM EDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 30, 7:37 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
737 PM EDT MON JUL 30 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             MARMET             38.22N 81.57W
07/30/2012  U0.75 INCH       KANAWHA            WV   PUBLIC

            EVENT OCCURRED BETWEEN
            700 PM

&&

NNNN
Local storm report, Jul 30, 7:41 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
741 PM EDT MON JUL 30 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             BUCKHANNON              39.00N 80.21W
07/30/2012  U0.50 INCH       UPSHUR             WV   PUBLIC

            EVENT OCCURRED
            642 PM 07/30/2012

&&

NNNN
Local storm report, Jul 30, 7:43 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
743 PM EDT MON JUL 30 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             DURBIN                  38.64N 79.78W
07/30/2012  U0.50 INCH       POCAHONTAS         WV   PUBLIC

            EVENT OCCURRED BETWEEN
            724 PM 07/30/2012

&&

NNNN
Special weather statement, Jul 30, 7:53 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EDT MON JUL 30 2012

WVZ013-015-026-310100-
BOONE WV-KANAWHA WV-LINCOLN WV-
753 PM EDT MON JUL 30 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LINCOLN...NORTHWESTERN
BOONE AND WEST CENTRAL KANAWHA COUNTIES...

AT 748 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MADISON...MOVING NORTH AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR ASHFORD AROUND 815 PM...SOD AROUND 825 PM AND
ALUM CREEK AROUND 845 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3796 8191 3798 8193 3797 8196 3800 8196
      3802 8194 3803 8196 3830 8196 3832 8193
      3832 8162 3794 8178

08
Special weather statement, Jul 30, 8:25 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
825 PM EDT MON JUL 30 2012

WVZ015-016-310100-
KANAWHA WV-ROANE WV-
825 PM EDT MON JUL 30 2012

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN KANAWHA AND
SOUTHERN ROANE COUNTIES...

AT 822 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST
OF CLAY...MOVING NORTH AT 10 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. IN ADDITION...BRIEF HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR AMMA AROUND 830 PM...LEFT HAND AROUND 840 PM
AND LOONEYVILLE AROUND 900 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
15 AND 28.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3874 8118 3874 8117 3871 8117 3849 8125
      3847 8128 3845 8128 3850 8148 3877 8147

50
Special weather statement, Jul 30, 8:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
830 PM EDT MON JUL 30 2012

WVZ046-310115-
POCAHONTAS WV-
830 PM EDT MON JUL 30 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POCAHONTAS COUNTY...

AT 824 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MARLINTON...MOVING NORTH AT 5 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR EDRAY AROUND 845 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3839 8023 3843 8004 3818 8007 3820 8026

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:25 PM EDTSpecial Weather StatementRLXRoane35 min
Jul 30, 8:30 PM EDTSpecial Weather StatementRLXPocahontas45 min
Jul 31, 1:00 PM EDTSpecial Weather StatementRLXRandolph60 min
Jul 31, 2:11 PM EDTSpecial Weather StatementRLXFayette49 min
Jul 31, 2:20 PM EDTSpecial Weather StatementRLXWebster40 min
Jul 31, 2:31 PM EDTSpecial Weather StatementRLXRaleigh59 min
Jul 31, 3:08 PM EDTSpecial Weather StatementRLXNicholas67 min
Jul 31, 3:32 PM EDTSpecial Weather StatementRLXPocahontas28 min
Jul 31, 3:43 PM EDTSpecial Weather StatementRLXFayette47 min
Jul 31, 4:18 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming57 min
Jul 31, 4:22 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming23 min
Jul 31, 4:28 PM EDTSevere Thunderstorm WarningRLXFayette32 min
Jul 31, 4:32 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha43 min
Jul 31, 4:44 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming46 min
Jul 31, 5:04 PM EDTFlash Flood WarningRLXMcDowell, Wyoming3 hr
Jul 31, 5:07 PM EDTFlash Flood WarningRLXFayette, Kanawha, Raleigh113 min
Jul 31, 5:53 PM EDTFlash Flood WarningRLXBraxton, Nicholas, Webster2 hr
Jul 31, 6:32 PM EDTSpecial Weather StatementRLXBoone28 min
Jul 31, 7:24 PM EDTFlash Flood WarningRLXRandolph111 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.